# SDR CA000802020

- Difficulty date: July 14, 2000
- Submitted: August 4, 2000
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 12,631 hours
- Engine: Lyc LTIO540J2BD
- System (JASC): 7414 · Magneto/Distributor
- Part: Capacitor
- Part number: ES10382681
- Condition: Burned
- Location: Lt Mag-Dual
- Component: Magneto - Dual, Bendix, 1068291618
- Stage of operation: TO
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN)  PRE-TAKEOFF RUN, PILOT CHECKED RT MAG OFF.  ENGINE QUIT.   PILOT TOLD FUEL NATURE OF DEFECT TO FSS MONT-JOLI WHEN ADVISING THEM WERE RETURNING TO BLOCK.  LEFT MAGNETA (DUAL TYPE) CAPACITOR CHECKED.  NO CONTINUITY.  SIGNS OF BURNS WHERE WIRE IS SEALED-PITTED INTO CAPACITOR.  REPLACED, RUN-UP, LOG ENTRY.  NOTE:   FAILED CAPACITOR WAS CHECKED ON 18 MARCH 2000 AS N/A BY DATE AND NAME OF  MANUFACTURER.  AEF:  LYC SB 541 (TCM CSB NR 662A AND S.1.2  NR 642).
